Alert archive / New York / High Surf Advisories in 2011

High Surf Advisory 1, NWS New York, NY

February 24, 20114 counties in New York

NWS New York, NY issued this high surf advisory at Feb 24, 2011, 10:34 PM EST for 4 counties in New York. It took effect at Feb 25, 2011, 8:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 10:34 PM EST (03:34 UTC)
In effect from
Feb 25, 2011, 8:00 AM EST
Expired
Feb 25, 2011, 10:18 PM EST
In force
14 hr
Issued by
NWS New York, NY

Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WHUS41 KOKX 250334
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1034 PM EST THU FEB 24 2011

...LARGE WAVES WITH EROSION AND LOCALIZED WASHOVERS FOR OCEAN
FACING BEACHES ON LONG ISLAND ON FRIDAY...

NYZ075-080-081-178-179-251545-
/O.NEW.KOKX.SU.Y.0001.110225T1300Z-110226T0600Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1034 PM EST THU FEB 24 2011

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 1 AM EST
SATURDAY. 


* LOCATIONS...ATLANTIC FACING BEACHES ON LONG ISLAND.

* WAVES AND SURF...LARGE BREAKING WAVES OF 7 TO 10 FT IN THE SURF
  ZONE. 

* TIMING...WAVES WILL BUILD LATE FRIDAY MORNING AND WILL PEAK OUT
  FRIDAY AFTERNOON AND INTO THE EARLY EVENING. WAVES GRADUALLY
  DECREASE LATER FRIDAY NIGHT AS WINDS DECREASE AND BECOME
  DIRECTED MORE OFFSHORE.

* IMPACTS...LARGE WAVES WILL RESULT IN EROSION FOR BEACHES AND
  LOCALIZED WASHOVERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
4 follow-up statements
176 
WHUS41 KOKX 250923
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
423 AM EST FRI FEB 25 2011

...LARGE WAVES WITH EROSION AND LOCALIZED WASHOVERS FOR OCEAN
FACING BEACHES ON LONG ISLAND INTO THIS EVENING...

NYZ075-080-081-178-179-251730-
/O.CON.KOKX.SU.Y.0001.110225T1300Z-110226T0600Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
423 AM EST FRI FEB 25 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
1 AM EST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
1 AM EST SATURDAY. 

* LOCATIONS...ATLANTIC FACING BEACHES ON LONG ISLAND.

* WAVES AND SURF...LARGE BREAKING WAVES OF 7 TO 10 FT IN THE 
  SURF ZONE. 

* TIMING...WAVES WILL BUILD LATE THIS MORNING AND WILL PEAK OUT
  THIS AFTERNOON AND EARLY EVENING. WAVES GRADUALLY DECREASE
  OVERNIGHT AS WINDS BECOME DIRECTED MORE OFFSHORE.

* IMPACTS...LARGE WAVES WILL RESULT IN EROSION FOR BEACHES AND 
  LOCALIZED WASHOVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MALOIT

HTTP://WWW.WEATHER.GOV/NEWYORKCITY
958 
WHUS41 KOKX 251704
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1204 PM EST FRI FEB 25 2011

...LARGE WAVES WITH EROSION AND LOCALIZED WASHOVERS FOR OCEAN
FACING BEACHES ON LONG ISLAND INTO THIS EVENING...

NYZ075-080-081-178-179-260600-
/O.CON.KOKX.SU.Y.0001.000000T0000Z-110226T0600Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1204 PM EST FRI FEB 25 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. 

* LOCATIONS...ATLANTIC FACING BEACHES ON LONG ISLAND.

* WAVES AND SURF...LARGE BREAKING WAVES OF 7 TO 10 FT IN THE 
  SURF ZONE. 

* TIMING...WAVES CONTINUE TO BUILD AND WILL PEAK THIS AFTERNOON
  AND EARLY EVENING. WAVES GRADUALLY DECREASE OVERNIGHT AS WINDS
  BECOME DIRECTED MORE OFFSHORE.

* IMPACTS...LARGE WAVES WILL RESULT IN EROSION FOR BEACHES AND 
  LOCALIZED WASHOVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
193 
WHUS41 KOKX 252019
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EST FRI FEB 25 2011

...LARGE WAVES WITH EROSION AND LOCALIZED WASHOVERS FOR OCEAN
FACING BEACHES ON LONG ISLAND INTO THIS EVENING...

NYZ075-080-081-178-179-260430-
/O.CON.KOKX.SU.Y.0001.000000T0000Z-110226T0600Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
319 PM EST FRI FEB 25 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. 

* LOCATIONS...ATLANTIC FACING BEACHES ON LONG ISLAND.

* WAVES AND SURF...LARGE BREAKING WAVES OF 7 TO 12 FT IN THE 
  SURF ZONE. 

* TIMING...LARGE WAVES AND VERY ROUGH CONDITIONS WILL GRADUALLY
  IMPROVE OVERNIGHT AS WINDS BECOME DIRECTED MORE OFFSHORE.

* IMPACTS...LARGE WAVES WILL RESULT IN EROSION FOR BEACHES AND 
  LOCALIZED WASHOVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
662 
WHUS41 KOKX 260318
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1018 PM EST FRI FEB 25 2011

...WAVES SUBSIDING OVERNIGHT...

NYZ075-080-081-178-179-260430-
/O.CAN.KOKX.SU.Y.0001.000000T0000Z-110226T0600Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1018 PM EST FRI FEB 25 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH SURF
ADVISORY. 

WINDS ARE NOW OFFSHORE AND BREAKING WAVES WILL SLOWLY SUBSIDE
THROUGH THE REMAINDER OF THE NIGHT. THE HIGH SURF ADVISORY HAS
THEREFORE BEEN CANCELLED.

$$

JMC

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high surf advisory went out at Feb 24, 9:45 PM EST, 49 minutes earlier.

Area forecast discussion, Feb 24, 9:45 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
945 PM EST THU FEB 24 2011

.SYNOPSIS...
A DEVELOPING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL TRACK
QUICKLY NORTHEAST TONIGHT AND INTO THE OHIO VALLEY BY MORNING.
THE LOW THEN BYPASSES THE AREA TO THE NORTHEAST FRIDAY EVENING...
SENDING ITS TRAILING COLD FRONT ACROSS THE TRI-STATE AREA. A
SERIES OF STORM SYSTEMS THEN IMPACT THE TRI-STATE FROM SATURDAY
NIGHT INTO WEDNESDAY...WITH THE STRONGEST OF THESE IMPACTING THE
TRI-STATE MONDAY AND MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATE TO POPS AND WEATHER TO REFLECT A SLIGHTLY LATER ONSET OF
PRECIPITATION FOR THE CITY AND TO INCORPORATE A RAIN/SNOW MIX
ACROSS INTERIOR SECTIONS AND SOUTHERN CONNECTICUT AFTER RECEIVING
MULTIPLE REPORTS OF SNOW. WITH TEMPERATURES STILL ON TRACK AND
STAYING A DEGREE OR TWO ABOVE FREEZING FOR THE INTERIOR...DO NOT
EXPECT MEASURABLE ACCUMULATION OF SNOW. SOME PATCHY SLEET ACROSS
INTERIOR IS POSSIBLE AS TEMPS WARM ALOFT BUT NOT ENOUGH CONFIDENCE
TO INCLUDE IN FORECAST.

SCATTERED LIGHT OVERRUNNING PCPN WILL ADVANCE NORTHEAST ACROSS
THE FORECAST AREA THIS EVENING...BECOMING STEADIER OVERNIGHT AS
THE MOISTURE DEEPENS. THE BEST LIFT ARRIVES IN THE PRE-DAWN
HOURS...ALONG AND AHEAD OF THE SURFACE WARM FRONT. BY
DAYBREAK...SFC LOW PRESSURE IS FORECAST TO BE OVER THE OHIO
VALLEY...WITH ITS WARM FRONT JUST SOUTH OF THE FORECAST AREA.
MODERATE TO HEAVY RAINFALL DEVELOPS FROM WEST TO EAST IN THE 5 TO
7 AM TIME FRAME. RAINFALL RATES UP TO QUARTER INCH AN HOUR WILL BE
POSSIBLE AT THIS TIME.

A FLOOD WATCH REMAINS UP ACROSS THE INTERIOR DUE TO THE COMBINED
AFFECTS OF HEAVY RAINFALL...SNOW PACK...AND A FROZEN GROUND. SEE
SHORT TERM AND HYDROLOGY SECTION.

OVERNIGHT LOWS WILL RANGE FROM THE LOWER TO MID 30S WELL NORTH AND
WEST...TO AROUND 40 AT THE COAST WHERE THERE WILL BE MORE
INFLUENCE FROM THE INCREASING SOUTHERLY FLOW.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
MODELS IN GOOD AGREEMENT WITH SFC LOW PRESSURE TRACKING FROM THE
OHIO VALLEY NORTHEAST TO OFF THE NEW ENGLAND COAST BY FRI EVENING.
MODERATE TO HEAVY OVERRUNNING RAIN WILL END BY NOONTIME FROM SW
TO NE...WITH INSTABILITY SHOWERS/ISOLATED CONVECTION IN THE
AFTERNOON/EARLY EVENING HOURS ALONG AND AHEAD OF TRAILING COLD
FRONT. SHOW-WALTER INDICES GET TO AROUND ZERO. LOW-LEVEL INVERSION
SHOULD INHIBIT MIXING OF STRONG WINDS DOWN TO THE SURFACE.

RAINFALL AMOUNTS WILL AVERAGE 1 TO 1.5 INCHES ON FRIDAY...WITH
ISOLATED AMOUNTS UP TO 2 INCHES. HIGHEST AMOUNTS AT THIS TIME
APPEAR TO BE ACROSS THE INTERIOR BASED ON THE LOW TRACK.

A STRONG LOW-LEVEL JET...AROUND 80 KT AT 900 MB AND 50 TO 60 KT
AT THE TOP OF THE LOW-LEVEL INVERSION...RAISES CONCERN FOR HIGH
WINDS AT THE COAST FRI AFTERNOON. IT APPEARS THE SLY FLOW AND MARITIME
INFLUENCE WILL BE SUFFICIENT FOR A DECENT LOW-LEVEL INVERSION...WHICH
SLOWLY WEAKENS BY AFT AS SFC TEMPS GET TO AROUND 50. RIGHT
NOW...IT APPEARS THAT WINDS GUSTS WILL APPROACH ADVISORY LEVELS AT
THE COAST IN THE AFT.

A STRONG COLD FRONT THEN FOLLOWS LATE FRI AFT/EARLY EVE...WITH A
4 TO 6 HOUR PERIOD OF HIGH WINDS. COLD ADVECTION ALLOW FOR MIXING
TO 875 MB RIGHT BEHIND THE FRONT...WITH 50 TO 60 KT WINDS AT THE
TOP OF THE MIXED LAYER. DOWNWARD MOMENTUM TRANSFER SUPPORTS
ADVISORY LEVEL WINDS...WITH THE POTENTIAL FOR GUSTS UP TO WARNING
CRITERIA...58 MPH. THUS...HAVE MAINTAINED THE HIGH WIND WATCH AND
EXPANDED ACROSS THE ENTIRE FORECAST AREA.

WINDS GRADUALLY DIMINISH AFTER MIDNIGHT WITH SFC HIGH PRESSURE
BUILDING EAST FROM THE GREAT LAKES. HIGH ON SAT WILL TOP OUT IN
THE LOW TO MID 30S....ABOUT 5 TO 7 DEGREES BELOW NORMAL.

MODELS IN GENERAL AGREEMENT WITH REGARD TO WEAK MID AND UPPER LEVEL
SHORTWAVE...AND SFC WAVE ALONG WARM FRONT SAT NIGHT AND SUNDAY.

ENOUGH COLD AIR FOR SNOW SATURDAY NIGHT...WITH INCREASING POPS AND
LIGHT QPF. AS BOUNDARY LAYER WARMS SUNDAY...ANY SNOW CHANGES TO
RAIN. AGAIN...QPF A QUARTER INCH OR LESS...WITH PERHAPS AN INCH OR
TWO OF SNOW ACCUM...ESPECIALLY INTERIOR.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE WEATHER PATTERN WILL REMAIN ACTIVE INTO NEXT WEEK. AN
UPPER-LEVEL LOW CURRENTLY OVER THE PACIFIC NORTHWEST WILL WORK ITS
WAY ACROSS THE CONUS OVER THE NEXT FEW DAYS. GFS WAS MORE
PROGRESSIVE THAN THE 00Z EURO...THOUGH THE 12Z EURO HAS CAUGHT UP
WITH THE GFS. HIGH PRESSURE IN PLACE OVER NORTHERN NEW ENGLAND ON
SUNDAY WILL KEEP COLD AIR LOCKED IN AT THE SURFACE OVER THE
TRI-STATE REGION. EXPECT LOWS SUNDAY NIGHT TO DROP BELOW FREEZING IN
MOST AREAS OTHER THAN NYC METRO AND NORTHEAST NEW JERSEY.
MEANWHILE...THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL ADVANCE
TOWARDS THE REGION FROM THE WEST. WARM AIR ADVECTION OUT AHEAD OF
THIS LOW WILL LEAD TO A CHANCE OF PRECIP SUNDAY NIGHT. THIS MAY
START OFF AS FREEZING RAIN AND SNOW OVER NORTHERN AREAS WITH THE
COLD AIR LOCKED IN. BY LATE MONDAY MORNING...THERE WILL BE A
CHANGEOVER TO PLAIN RAIN EVERYWHERE. THIS RAIN SHOULD LAST THROUGH
THE EVENING. A HALF OF AN INCH TO ONE INCH OF PRECIP IS POSSIBLE
WITH THIS SYSTEM. HIGH TEMPERATURES WILL BE ABOUT 10 DEGREES ABOVE
NORMAL...APPROACHING THE MID 50S OVER NYC METRO. THE COLD FRONT
ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL PASS THROUGH MONDAY
NIGHT.

A ZONAL PROGRESSIVE FLOW RETURNS FOR THE MIDDLE OF THE WORK WEEK.
COLD AIR ADVECTION ON TUESDAY BEHIND THE COLD FRONT WILL LEAD TO
GUSTY WINDS. HIGH TEMPERATURES WILL BE ABOUT NORMAL...MID 40S OVER
MOST AREAS. A CLIPPER LOW MAY AFFECT THE REGION ON WEDNESDAY WITH
LIGHT SNOW OR RAIN...HOWEVER THE MORE LIKELY SCENARIO IS THAT ITS
COLD FRONT PASSES THROUGH DRY. HIGH PRESSURE AND COLDER TEMPERATURES
RETURN FOR THURSDAY.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
LOW PRES OVER WRN KY/TN WILL TRACK OVER THE METRO FRI...PRODUCING
A MAJOR STORM ACROSS THE AREA.

VFR AT 0245Z BUT CIGS LOWERING THRU 6Z.

LIGHT RAIN NOW ACROSS THE METRO WILL CONTINUE TO SPREAD NEWD
OVERNIGHT. MIX OF -PLSN STILL POSSIBLE AT KSWF THRU 6Z.

+RA THEN DEVELOPS FROM THE S AHEAD OF THE ASSOCIATED WARM FRONT.
AN ISOLD TSTM WILL BE POSSIBLE WITH THE FRONT. PASSAGE OF THE WARM
FRONT IS AROUND 14Z IN THE METRO ATTM.

WINDS AT 2K FT WILL STEADILY INCREASE AFTER 6Z...WITH SPEEDS OF
AROUND 45KT BY 12Z. LLWS CAN BE EXPECTED.

AFTER THE WARM FRONTAL PASSAGE...SFC WINDS BEGIN TO INCREASE AS 2K
FT WINDS INCREASE TO UP TO 80KT BY 18Z...ESPECIALLY KISP/KGON.
DESPITE COLD WATER TEMPS...GUSTS EXPECTED TO MIX DOWN IN SQUALLS.
ISOLD TSTM THREAT CONTINUES.

THE ACTUAL LOW IS PROGGED TO TRACK OVER OR JUST W OF NEW YORK CITY
IN THE 17-21Z TIME PERIOD. AS THIS OCCURS...SFC WINDS WILL
DECREASE AND LLWS WILL BE INTENSE. IN ADDITION...DENSE FOG WILL
LIKELY DEVELOP FOR AN HOUR OR TWO WITH VSBY AOB 1/4SM.

AS THE ASSOCIATED COLD FRONT PASSES...TSTMS POSSIBLE...THEN STRONG
NW FLOW WITH GUSTS TO AROUND 50KT POSSIBLE LATE AFTERNOON INTO FRI
EVE. THE NW WINDS WILL SWEEP THE MOISTURE OUT TO SEA AND ALLOW FOR
VFR.

OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...

FRI NIGHT...IMPROVING CONDITIONS. STRONG AND GUSTY NW WINDS
EXPECTED.
SAT...VFR.
SAT NIGHT-SUN NIGHT...SUB-VFR IN LIGHT SNOW AND RAIN POSSIBLE.
MON...SUB-VFR POSSIBLE IN RAIN WITH STRONG S WINDS POSSIBLE.
TUE...IMPROVING CONDITIONS. GUSTY NW WINDS POSSIBLE.

&&

.MARINE...
DEEPENING SFC LOW PRESSURE TRACKS FROM THE OHIO VALLEY FRI MORNING
TO OFF THE NEW ENGLAND COAST FRI EVENING. GALE FORCE GUSTS DEVELOP
ACROSS ALL WATERS AHEAD OF THE TRAILING COLD FRONT LATE FRI
MORNING/AFT. BEHIND THE COLD FRONT...STRONG COLD ADVECTION AND
DEEPER MIXING WILL RAISE THE POTENTIAL FOR STORM FORCE GUSTS
DURING THE EVENING HOURS FRI. A STORM WATCH HAS BEEN POSTED FOR
ALL WATERS FRI NIGHT. THIS IS EXPECTED TO BE A SHORT DURATION
EVENT. WINDS AND SEAS SUBSIDE SAT AS HIGH PRESSURE BUILDS EAST
ACROSS THE WATERS.

SAT NIGHT AND SUNDAY... LIGHT WINDS SHIFT TO THE EAST SUNDAY.
SEAS REMAIN RATHER TRANQUIL.

ONSHORE FLOW WILL STRENGTHEN SUNDAY NIGHT AND MONDAY AHEAD OF AN
APPROACHING COLD FRONT. SCA CONDITIONS ARE POSSIBLE ON MONDAY AS
WINDS GUST UP TO NEAR 25 KTS. SEAS MAY APPROACH 6 FT OVER OCEAN
AREAS EAST OF MORICHES INLET SUNDAY NIGHT...AND UP TO 10 FT ON MONDAY
AND MONDAY NIGHT...BEFORE SUBSIDING ON TUESDAY.

&&

.HYDROLOGY...
A FLOOD WATCH IN EFFECT FOR MOST OF NE NJ...THE LOWER HUDSON
VALLEY...AND SOUTHERN CT FOR FRI INTO EARLY SATURDAY MORNING.
THIS IS DUE TO A COMBINATION OF A FROZEN GROUND...SNOW
PACK...AND POTENTIAL RAINFALL AMOUNTS OF UP TO 2 INCHES...ESPECIALLY
IN AREAS EXPERIENCING ISOLATED CONVECTION. ANY CONVECTION THAT DOES
DEVELOP WILL FURTHER EXACERBATE RAPID WATER RISES ON SMALL STREAM
ACROSS THE WATCH AREA.

THOSE AREAS OUTSIDE THE WATCH...WOULD EXPECT THE MAIN THREAT TO
BE MINOR URBAN/POOR DRAINAGE FLOODING. HOWEVER...LOCALIZED FLASH
FLOODING IS POSSIBLE IN AREAS RECEIVING STRONGER
CONVECTION...ESPECIALLY OVER A LONG DURATION. THE CONFIDENCE AT THIS
TIME FOR SIGNIFICANT FLOODING IS RELATIVELY LOW. SHOULD CONFIDENCE
LEVELS INCREASE...A FLOOD WATCH WILL BE ISSUED.

&&

.TIDES/COASTAL FLOODING...
THE BIGGEST ISSUE WILL LIKELY BE HIGH SURF AND BEACH EROSION AT THE
OCEAN BEACHES.

IN TERMS OF COASTAL FLOODING...TIDAL DEPARTURES BETWEEN 2.5 AND 3.5
FT ARE NEEDED FOR MINOR COASTAL FLOODING DURING THE TIMES
OF HIGH TIDE FRIDAY AFTERNOON. ALTHOUGH A GALE FORCE S/SW FLOW IS
EXPECTED DURING THIS TIME...THIS IS NOT A CONDUCIVE FLOW TO
PRODUCING HIGH TIDAL DEPARTURES.

AT THIS POINT THE TIDAL DEPARTURES DO NOT LOOK TO BE GREAT ENOUGH
FOR ANY MAJOR ISSUES. THE MORE VULNERABLE LOCATIONS ALONG THE SOUTH
SHORE BAYS WILL HAVE TO BE MONITORED DUE TO LACK OF TIDAL DRAINAGE
AND ANY WAVE ACTION ON TOP OF SURGE. SPECIFICALLY...AN AREA SUCH AS
COASTAL LINDENHURST CAN SEE EXACERBATION OF ANY TIDAL SURGE DURING
HEAVY RAIN EVENTS DUE TO FRESHWATER DRAINAGE FROM NUMEROUS
CREEKS...SO THIS WILL HAVE TO BE MONITORED AS WELL. ANOTHER AREA
THAT WILL HAVE TO BE MONITORED FOR COMBINED SURGE/WAVE ACTION ISSUES
WILL BE THE THE SOUTH COAST OF CONNECTICUT...PARTICULARLY SE CONN
SHORELINE WITH THE SSW WIND TRAJECTORY DEVELOPING SOLID WAVE ACTION
ON TOP OF ANY SURGE.

FRIDAY NIGHT HIGH TIDE WILL NOT BE AN ISSUES DUE TO STRONG OFFSHORE
FLOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR CTZ005>012.
     FLOOD WATCH FROM 7 AM EST FRIDAY THROUGH SATURDAY MORNING FOR
     CTZ005>012.
NY...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR NYZ067>075-078>081-176>179.
     FLOOD WATCH FROM 7 AM EST FRIDAY THROUGH SATURDAY MORNING FOR
     NYZ067>071.
NJ...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR NJZ002-004-006-103>108.
     FLOOD WATCH FROM 7 AM EST FRIDAY THROUGH SATURDAY MORNING FOR
     NJZ002-004-103>108.
MARINE...STORM WATCH FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT FOR
     ANZ330-335-338-340-345-350-353-355.
     GALE WARNING FROM 6 AM TO 6 PM EST FRIDAY FOR ANZ330-335-338-
     340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ350-353-355.

&&

SYNOPSIS...DW
NEAR TERM...JM/DW
SHORT TERM...DW/PW
LONG TERM...SCALORA
AVIATION...JMC/MPS
MARINE...SCALORA/DW/PW
HYDROLOGY...FIG
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Feb 24, 4:24 PM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
424 PM EST THU FEB 24 2011

NJZ006-NYZ072-075-078>081-176>179-251100-
HUDSON-NEW YORK (MANHATTAN)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
424 PM EST THU FEB 24 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

THERE IS THE POTENTIAL FOR MODERATE TO HEAVY RAIN FRIDAY MORNING
INTO FRIDAY AFTERNOON...AS LOW PRESSURE MOVES ACROSS THE AREA.
THIS MAY CAUSE MINOR URBAN AND POOR DRAINAGE FLOODING.
HOWEVER...LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS RECEIVING
STRONGER CONVECTION. THE CONFIDENCE AT THIS TIME FOR SIGNIFICANT
FLOODING IS RELATIVELY LOW. SHOULD CONFIDENCE LEVELS INCREASE...A
FLOOD WATCH WILL BE ISSUED.

THE STRONG SOUTHERLY WINDS MAY ALSO RESULT IN BEACH EROSION AT
SOUTH FACING OCEAN BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-103>108-NYZ067>071-251100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
424 PM EST THU FEB 24 2011

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

THERE IS THE POTENTIAL FOR MODERATE TO HEAVY RAIN FRIDAY MORNING
INTO FRIDAY AFTERNOON...AS LOW PRESSURE MOVES ACROSS THE AREA. THE
COMBINATION OF CURRENT SNOW PACK...FROZEN GROUND AND HIGH RAINFALL
RATES MAY CAUSE LOCALIZED SMALL STREAM...URBAN...POOR DRAINAGE AND
BASEMENT FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ073-074-251100-
BRONX-RICHMOND (STATEN ISLAND)-
424 PM EST THU FEB 24 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

THERE IS THE POTENTIAL FOR MODERATE TO HEAVY RAIN FRIDAY MORNING
INTO FRIDAY AFTERNOON...AS LOW PRESSURE MOVES ACROSS THE AREA.
THIS MAY CAUSE MINOR URBAN AND POOR DRAINAGE FLOODING.
HOWEVER...LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS RECEIVING
STRONGER CONVECTION. THE CONFIDENCE AT THIS TIME FOR SIGNIFICANT
FLOODING IS RELATIVELY LOW. SHOULD CONFIDENCE LEVELS INCREASE...A
FLOOD WATCH WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-251100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
424 PM EST THU FEB 24 2011

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...
...STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   STORM WATCH.

THERE IS A SMALL CHANCE FOR FREQUENT GUSTS TO STORM FORCE
FRIDAY...ESPECIALLY OVER THE COASTAL OCEAN WATERS. THERE IS A
GREATER POTENTIAL FOR OCCASIONAL GUSTS TO STORM FORCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:04 AM ESTHigh Wind WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 3 more18 hr
Feb 25, 4:04 AM ESTWind AdvisoryOKXOrange, Putnam18 hr
Feb 25, 9:26 AM ESTAreal Flood AdvisoryOKXPutnam, Westchester2 hr
Feb 25, 9:31 AM ESTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more119 min
Feb 25, 11:20 AM ESTAreal Flood AdvisoryOKXBronx, Orange, Putnam, Rockland, Westchester4 hr
Feb 25, 11:24 AM ESTAreal Flood AdvisoryOKXKings, Nassau, New York, Queens, Suffolk4 hr
Feb 25, 12:34 PM ESTSpecial Weather StatementOKXBronx, Kings, New York, Richmond41 min
Feb 25, 1:10 PM ESTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens50 min
Feb 25, 1:38 PM ESTSpecial Weather StatementOKXNassau, Queens37 min

Nearby

High Surf Advisories in New York, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.